Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 27, NWS North Platte, NE

June 7, 2017Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2017, 3:09 PM MDT for Deuel County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2017, 3:09 PM MDT (21:09 UTC)
Expired
Jun 7, 2017, 4:15 PM MDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Deuel County, NE

The radar

The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:09 PM MDTHAIL 1Chappell, NEQUARTER SIZE HAIL WITH 30 TO 40 MPH WINDS REPORTED.
Jun 7, 3:12 PM MDTHAIL 1Chappell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WUUS53 KLBF 072109
SVRLBF
NEC049-072215-
/O.NEW.KLBF.SV.W.0027.170607T2109Z-170607T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
309 PM MDT WED JUN 7 2017

The National Weather Service in North Platte NE has issued a

* Severe Thunderstorm Warning for...
  Deuel County in the Panhandle of Nebraska...

* Until 415 PM MDT

* At 309 PM MDT, Doppler radar indicated a severe thunderstorm
  capable of producing half dollar size hail. This storm was located
  over Chappell, and moving northeast at 20 mph.

* Locations impacted include...
  Chappell, Big Springs, Barton and Goldeneye State Wildlife
  Management Area.

This includes Interstate 80 in Nebraska between mile markers 80 and
108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

In addition to large hail and damaging winds, continuous cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.

&&

LAT...LON 4123 10234 4122 10210 4104 10205 4100 10242
      4100 10246 4101 10249 4111 10257
TIME...MOT...LOC 2109Z 244DEG 19KT 4107 10248 

$$

Roberg
3 follow-up statements
759 
WWUS53 KLBF 072131
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
331 PM MDT WED JUN 7 2017

NEC049-072215-
/O.CON.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
331 PM MDT WED JUN 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR DEUEL COUNTY...

At 330 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing quarter size hail. This storm was located 8 miles
northwest of Barton, or 10 miles northwest of Big Springs, moving
east at 30 mph.

Locations impacted include...
Chappell, Big Springs, Barton and Goldeneye State Wildlife Management
Area.

This includes Interstate 80 in Nebraska between mile markers 87 and
101, and between mile markers 104 and 108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte NE.

In addition to large hail and damaging winds, continuous cloud to
ground lightning is occurring with this storm.  Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.

&&

LAT...LON 4123 10234 4122 10210 4104 10205 4101 10240
      4105 10244 4114 10251
TIME...MOT...LOC 2130Z 248DEG 24KT 4114 10224 

$$

Roberg
478 
WWUS53 KLBF 072158
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
358 PM MDT WED JUN 7 2017

NEC049-072215-
/O.CON.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
358 PM MDT WED JUN 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN DEUEL COUNTY...

At 358 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing quarter size hail. This storm was located 7 miles
northwest of Big Springs, moving east at 10 mph.

Locations impacted include...
Big Springs, Barton and Goldeneye State Wildlife Management Area. 

This includes Interstate 80 in Nebraska between mile markers 95 and
101, and between mile markers 104 and 108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte NE.

Torrential rainfall is also occurring with this storm, and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4123 10234 4122 10210 4104 10205 4102 10231
      4112 10232 4120 10240
TIME...MOT...LOC 2158Z 269DEG 10KT 4115 10214 

$$

Roberg
965 
WWUS53 KLBF 072214
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
414 PM MDT WED JUN 7 2017

NEC049-072224-
/O.EXP.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
414 PM MDT WED JUN 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY WILL
EXPIRE AT 415 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.

LAT...LON 4123 10234 4122 10210 4104 10205 4102 10231
      4112 10232 4120 10240
TIME...MOT...LOC 2214Z 244DEG 19KT 4118 10205 

$$

Roberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:08 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 7, 2:08 PM MDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
308 PM CDT Wed Jun 7 2017

.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Jun 7 2017

The short range models, HRRR/RAP and NAMnest, suggest some sort of
convective destabilization late this afternoon and tonight affecting
Wrn and Ncntl Neb. Pops are isolated given the weak forcing. The
storm development across the Panhandle should move southeast this
afternoon and then curve south through Swrn Neb. Note that SCAM
shows a storm motion of 6 kt or less with all storms in Neb and
Colo. The storm motion will probably be driven by outflow.

A better opportunity for storm development could be Thursday
afternoon. The models suggest convective development off the Black
Hills or along a warm front draped across the White River. If this
development can survive into the early evening, then the low level
jet would cause an increase in inflow and the system should turn
south and move through either Wrn or Ncntl Neb.

Any severe weather threat would probably be cold pool wind gusts.
The shear is weak with 15 to 30 kt winds at 500mb and most updrafts
would be relatively short lived.

The temperature forecast follows a blend of guidance plus bias
correction for lows in the 50s and 60s tonight with highs in the 80s
Thursday.

.LONG TERM...(Thursday night through Wednesday)
Issued at 307 PM CDT Wed Jun 7 2017

The models show a series of low pressure systems tracking through
the Dakotas Friday through Monday. Thunderstorms should form across
this area and the models suggest outflow from the storms could move
momentarily into Nrn Neb and take some the edge off the heat wave
conditions. The blend of model and guidance data plus bias correction
continue to reflect a 4 day heat wave but temperatures may not reach
90F every day across Nrn Neb.

There are only isolated thunderstorm chances in the forecast. A
strong 15-17C h700mb cap will be in place holding the atmosphere
down. A strong Pacific cold front moves through Tuesday but dry air
ahead of the front could very well produce a dry frontal passage.
Cooler weather should continue Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1231 PM CDT Wed Jun 7 2017

VFR is generally expected this afternoon through Thursday morning.

The short range models, HRRR/RAP and NAMnest, suggest some sort of
convective destabilization late this afternoon and tonight affecting
Wrn and Ncntl Neb. The forcing is weak and storm coverage is
expected to remain isolated.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...CDC
Hazardous weather outlook, Jun 7, 2:08 PM MDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
308 PM CDT Wed Jun 7 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-082015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Wed Jun 7 2017 /208 PM MDT Wed Jun 7 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible this evening, with the best
chance across Southwest Nebraska. A few strong or briefly severe
storms may develop. Large hail, locally heavy rainfall and wind
damage are the threat with any severe storms which develop.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms are possible across western and north central
Nebraska Thursday afternoon and Thursday evening. Storm coverage
will generally be isolated and the threat for severe weather is
low. Strong wind gusts to around 50 mph may develop with the
stronger storms.

Beginning Friday and continuing through the weekend, high
temperatures will reach the 90s across the outlook area. Minimum
relative humidity will reach 15 to 20 percent during the
afternoon
hours on Friday, Saturday and Sunday, increasing the threat for
range fires. At this time, the eastern panhandle and western
Sandhills will see the lowest relative humidity.

Thunderstorms are also possible Monday afternoon through Tuesday.
At this time, the threat for severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:24 AM MDTRiver Flood AdvisoryLBFGarden, Keith36 hr
Jun 7, 3:36 PM MDTSpecial Weather StatementLBFKeith39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.